It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-19-2012, 05:58 PM   #1
Newbie
(male)
 
Join Date: Feb 2012
Location: gananoque ontario canada
Posts: 1
caymanboy HB User
metformin raises my blood sugar level

after years of controlling my sugar , my A1c started rising this year , when it reached 9.3 I agreed to increase my metformin, from 2 pills a day to 4 pills, but soon after 3 weeks I noticed my levels ( tests) were higher . normally in the AM ( fasting for 8 hours) I tested mid 8.5 , now on increased levels of metformin I am testing 13.2.
2 hours after meals test before metformin was 7.3, now it is 13.2. sometimes even higher. I can't figure out what is going on , and why is my sugar levels going up when I am taken a med that suppose to bring them down? I am taking 500mg 4 times a day , any ways I will being seeing my doctor soon and I hope he can answer this question. but thought I would ask this group if they ever heard of levels going up after taken metformin or heard of any medical conditions that may cause this .

 
Sponsors Lightbulb
   
Old 02-19-2012, 10:04 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2001
Location: MA
Posts: 3,555
SamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB UserSamQKitty HB User
Re: metformin raises my blood sugar level

Are you testing in the middle of the afternoon, before bedtime, and during the night? The only thing I can think of is that it's possible you're going quite low during your sleep and the result is a rebound high in the morning. And, since you're not on insulin, there's no way to get a rebound high down.

Try setting your alarm for 3 AM and test (put your meter right beside your bed, maybe with a flashlight so you don't have to turn on a big light) and test. If you're low then, then it's definitely rebound high and the answer is to cut back on the metformin...maybe 3 pills/day instead of 4.

Ruth

 
Sponsors Lightbulb
   
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:21 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!